Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 13, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Feb 24, 2017, 9:57 PM CST. It took effect at Feb 25, 2017, 2:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 9:57 PM CST (03:57 UTC)
- In effect from
- Feb 25, 2017, 2:00 AM CST
- Expired
- Feb 25, 2017, 12:00 PM CST
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
503 WHUS74 KLIX 250357 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 957 PM CST FRI FEB 24 2017 ...BRIEF PERIOD OF STRONG WINDS EARLY SATURDAY... .A QUICKLY MOVING COLD FRONT WILL PUSH THROUGH THE COASTAL WATERS OVERNIGHT. WINDS WILL BRIEFLY INCREASE TO AROUND 20 TO 25 KNOTS OUT OF THE NORTH-NORTHWEST. HIGH PRESSURE WILL QUICKLY BUILD IN AND BECOME SITUATED OVER THE REGION LATE TOMORROW LEADING TO WINDS DROPPING BELOW ADVISORY CRITERIA BY AFTERNOON. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-251200- /O.NEW.KLIX.SC.Y.0013.170225T0800Z-170225T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 957 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO NOON CST SATURDAY. * WINDS...TIDAL LAKES WILL SEE WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WHILE ALL OTHER WATERS WILL SEE SUSTAINED WINDS OF 20 TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET OVER THE TIDAL LAKES AND SOUNDS. 4 TO 6 FEET WITH OCCASIONAL SEAS TO 7 FEET OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
763 WHUS74 KLIX 250924 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 324 AM CST SAT FEB 25 2017 ...BRIEF PERIOD OF STRONG WINDS THIS MORNING... .A QUICKLY MOVING COLD FRONT WILL PUSH OUT OF THE COASTAL WATERS THIS MORNING. WINDS WILL BRIEFLY INCREASE TO AROUND 20 TO 25 KNOTS OUT OF THE NORTH-NORTHWEST. HIGH PRESSURE WILL QUICKLY BUILD IN AND BECOME SITUATED OVER THE REGION THIS AFTERNOON LEADING TO WINDS DROPPING BELOW ADVISORY CRITERIA BY AFTERNOON. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-251800- /O.CON.KLIX.SC.Y.0013.000000T0000Z-170225T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 324 AM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...TIDAL LAKES WILL SEE WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WHILE ALL OTHER WATERS WILL SEE SUSTAINED WINDS OF 20 TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET OVER THE TIDAL LAKES AND SOUNDS. 4 TO 6 FEET WITH OCCASIONAL SEAS TO 7 FEET OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
001 WHUS74 KLIX 251503 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 903 AM CST SAT FEB 25 2017 ...BRIEF PERIOD OF STRONG WINDS THIS MORNING... .WINDS WILL BRIEFLY INCREASE TO AROUND 20 TO 25 KNOTS OUT OF THE NORTH-NORTHWEST BEHIND A FAST MOVING COLD FRONT. HIGH PRESSURE WILL QUICKLY BUILD IN AND BECOME SITUATED OVER THE REGION THIS AFTERNOON WHICH WILL ALLOW WINDS TO EASE BELOW ADVISORY CRITERIA. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-251800- /O.CON.KLIX.SC.Y.0013.000000T0000Z-170225T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 903 AM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...TIDAL LAKES WILL SEE WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WHILE ALL OTHER WATERS WILL SEE SUSTAINED WINDS OF 20 TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET OVER THE TIDAL LAKES AND SOUNDS. 4 TO 6 FEET WITH OCCASIONAL SEAS TO 7 FEET OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 3:42 PM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Feb 24, 3:42 PM CST, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
342 PM CST Fri Feb 24 2017
.DISCUSSION...
A vigorous storm system currently moving across the upper Midwest
and into the Great Lakes region will push a cold front across the
forecast area tonight. Since moisture is rather limited across
the region, only isolated to at best scattered showers are
expected with the passage of this boundary late this evening and
during the overnight hours. Some patchy fog will be possible prior
to the passage of the front. In the wake of the cold front, high
pressure shifting east across the region will result in dry and
cooler weather through the weekend with temperatures averaging
closer to normal, even somewhat below average for lows Saturday
night. This cool down will be brief as warm weather returns for
the beginning of the work week with a warm front pushing north
across the area on Monday. Impulses in the fast west southwest
flow aloft out ahead of a broad western conus upper trough will
act on increasing and deepening moisture over the area to yield
scattered to numerous showers and thunderstorms on Monday, with
the best chances across northern sections of the forecast area and
points north. Lower rain chances will be in the offing for Mardi
Gras day with the best chances remaining to the north of the
forecast area. However, as an upper trough traverses the central
conus by mid week another cold front will be pushed across the
forecast area Wednesday resulting in another round of convection
late Tuesday night into Wednesday. Drier and cooler weather is
then expected for the end of next week. 11
&&
.AVIATION...
Expect MVFR to VFR conditions to prevail at all TAF sites through
Tonight as a cold front moves through the region. Rain is not
expected with this front only a wind shift is expected. Winds have
been out of the south all day and expect those winds to shift from
southerly to northerly by daybreak Saturday. Expect VFR conditions
to prevail on Saturday. 13/MH
&&
.MARINE...
No major changes have been made to the forecast. Have issued Exercise
Caution for all coastal waters starting tonight and into Saturday
afternoon. Will have to watch to see if Small Craft Advisory will be
needed as the Small Craft Criteria winds may only last for a brief
time tonight into Saturday. Southerly flow of 10 to 15 knots will
continue through this evening. Tonight, a strong frontal boundary
will sweep through the coastal waters resulting in a period of
strong northwest and then north winds of 20 to 25 knots through
Saturday morning. Seas should also ramp up quickly due to these
winds with seas of up to 6 feet possible over the offshore waters by
tomorrow morning. As high pressure settles over the Tennessee
Valley, winds will relax slightly into exercise caution range of 15
to 20 knots by Saturday afternoon. A decent pressure gradient will
persist over the Gulf, and expect to see winds remain in the 15 to
20 knot range through early next week even as high pressure shifts
to the east and winds turn back to the south by Sunday night. A
fast moving low pressure system will race from the Southern Plains
into the Midwest Monday keeping a tighter pressure gradient and
persistent onshore flow of 15 to 20 knots in place. Seas will remain
rather choppy at 3 to 5 feet through this period. The wind field may
relax a bit by Wednesday as the pressure differential over the Gulf
weakens, but still expect an onshore wind of 10 to 15 knots to be
the rule. Another cold front is then expected to bring stronger
offshore winds to the coastal waters for the latter part of next
week. 13/MH
&&
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities:
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 47 63 36 67 / 30 0 0 0
BTR 49 66 39 69 / 20 0 0 0
ASD 51 68 38 67 / 30 10 0 0
MSY 55 67 48 68 / 20 0 0 0
GPT 53 67 39 65 / 30 10 0 0
PQL 53 69 37 65 / 30 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Feb 24, 5:08 PM CST, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 508 PM CST Fri Feb 24 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-251115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 508 PM CST Fri Feb 24 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Strong northerly winds of 20 to 25 knots could develop over the coastal waters late tonight. Small Craft Advisory headlines may be issued later today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A low pressure system could bring a risk of thunderstorms to the area Monday and Tuesday. Thunderstorms chances will be highest north of the I-10/12 corridor with lower chances closer to the Louisiana coast. Severe thunderstorms are not anticipated at this time, but a few strong thunderstorms producing heavy downpours...frequent lightning strikes...and gusty winds could develop over parts of Southwest Mississippi and adjacent Louisiana Parishes. A strong cold front will sweep through on Wednesday bringing another risk of thunderstorms to the area. Some of these thunderstorms could also be on the strong side and produce heavy downpours...frequent lightning strikes...and gusty winds. Strong northerly winds of 20 to 25 knots may develop over the coastal waters on Thursday. This may prompt the issuance of Small Craft Advisories for the waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.